Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS Brownsville, TX

November 27, 2021

NWS Brownsville, TX issued this small craft advisory at Nov 27, 2021, 3:06 PM CST. It took effect at Nov 28, 2021, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 3:06 PM CST (21:06 UTC)
In effect from
Nov 28, 2021, 12:00 AM CST
Expired
Nov 28, 2021, 11:27 AM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

661 
WHUS74 KBRO 272106
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
306 PM CST Sat Nov 27 2021

GMZ150-155-170-175-280600-
/O.NEW.KBRO.SC.Y.0062.211128T1000Z-211128T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
306 PM CST Sat Nov 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST SUNDAY...

* WHAT...North winds 20 to 25 kt and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 4 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
594 
WHUS74 KBRO 280306
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
906 PM CST Sat Nov 27 2021

GMZ150-155-170-175-281100-
/O.CON.KBRO.SC.Y.0062.211128T1000Z-211128T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
906 PM CST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
SUNDAY...

* WHAT...North winds 20 to 25 kt and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 4 AM to 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
309 
WHUS74 KBRO 280548
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1148 PM CST Sat Nov 27 2021

GMZ150-155-170-175-281500-
/O.EXT.KBRO.SC.Y.0062.211128T0600Z-211128T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1148 PM CST Sat Nov 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Gulf Waters from Baffin Bay to the Mouth of the Rio
  Grande from 0 to 60 NM. 

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
418 
WHUS74 KBRO 281457
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
857 AM CST Sun Nov 28 2021

GMZ150-155-170-175-281800-
/O.CON.KBRO.SC.Y.0062.000000T0000Z-211128T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
857 AM CST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Gulf Waters from Baffin Bay to the Mouth of the Rio 
  Grande from 0 to 60 NM.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
976 
WHUS74 KBRO 281727
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1127 AM CST Sun Nov 28 2021

GMZ150-155-170-175-281830-
/O.CAN.KBRO.SC.Y.0062.000000T0000Z-211128T2100Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1127 AM CST Sun Nov 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory criteria across the Gulf
Waters so the Small Craft Advisory will be canceled early. Winds
and seas will stay fairly elevated this afternoon so small craft
should continue to exercise caution if operating on the Gulf.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:57 PM CST, 9 minutes earlier.

Area forecast discussion, Nov 27, 2:57 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
257 PM CST Sat Nov 27 2021

.SHORT TERM (Now through Sunday Night): The well defined 500 mb low
on vsbl satl centered over west TX will move steadily eastwards
today and tonight eventually reaching the TX/LA border region by
sunrise Sun pushing to the eastern Gulf Coast by sunset Sun. As this
trough moves quickly eastwards later in the short term period, drier
air will move into the RGV from the W-NW bringing an end to the OVC
conditions and the pcpn over the region. As the 500 mb trough
approaches the TX coastline, short term model guidance indicates an
increasing potential for a surface low pressure area to form up near
or just offshore of the lower TX coastline. KBRO radar reflectivity
seems to support this by showing a weak surface circulation down to
the SE of BRO with light echoes aloft advecting from west to east
mainly to the north of the RGV. As the 500 mb trough moves out
towards the eastern Gulf Coast later tonight and Sun, the coastal
surface low will also move out steadily to the E-ENE away from the
RGV.

The main model differences throughout the short term forecast period
remain in the timing of how fast the pcpn ends from west to east
over the RGV. The NAM remains the most bullish on pcpn chcs through
Sun while the GFS and ECMWF are much drier for the same period. AS
indicated by the model guidance, the pops may be a bit problematic
and will be highly defendant on where the surface low develops
throughout tonight. If it forms closer to the coastline, then the
NAM pops will likely verify better while if it forms farther
offshore, then the drier ECMWF will be more representative. Will
lean a little more towards the drier solution due to the fairly fast
eastward speed of the 500 mb trough axis. Overall QPF values will
remain on the low side due to the limited CAPE. Expect the highest
values to be located just offshore closer to the surface low.

As the 500 mb trough exits the region, daytime highs tomorrow will
likely warm up decently due to the better diurnal effects. Will lean
closer to the warmer GFS/ECMWF numbers. The combination of the clear
skies and the lighter surface winds will allow for pretty good
radiational conditions Sun Night. Will go close to a model blend of
the NAM/GFS and ECWMF.

.LONG TERM (Monday through Saturday): Weak mid level ridging and
surface high pressure will move across Deep South Texas on Monday,
clearing out any lingering rain chances and allowing skies to
gradually clear. Even with the increase in sunshine, temperatures
will only be slightly warmer than Sunday and reach the lower to mid
70s with a light north-northeasterly flow. A return flow will
develop on Tuesday and persist through the rest of the period as the
surface high pushes east, allowing temperatures to gradually
increase as well as relative humidity and cloud cover.

The deterministic models are continuing to show notable differences
in the overall pattern beginning Wednesday. Another closed mid level
low forms over the Baja Peninsula Wednesday into Thursday, and the
development of this low and the potential pulses of energy it sends
out ahead of it and across Deep South Texas will determine the if
when and where regarding rain chances mid to late week. For now,
continued to lean towards the National Blend of Models (NBM).

High temperatures will hit the mid to upper 70s on Tuesday and
increase into the 80s for the rest of the week. Lows will generally
be in the upper 40s in the ranchlands and the lower to mid 50s
across the Rio Grande Valley through Tuesday morning, and then only
drop into the 60s for the latter part of the week.

&&

.MARINE: Now through Sunday Night...The surface low, expected to
form up near the lower TX coastline later tonight through Sun
morning, will likely tighten up the PGF enough to push the winds
and seas offshore of the lower TX coastline up near SCA levels for
a small window. Will go with SCEC conditions across the Laguna
Madre for the same time period. As the surface low pushes away
from the region later on Sun the winds and seas will steadily
improve falling below SCA levels by Sun afternoon.

Will also include mention of some isold t-storms late tonight as the
surface circulation may be strong enough to overcome the limited
CAPE values.

Monday through Friday...As the surface low pressure system
moves off to the east and high pressure moves in, winds and seas
will gradually subside and be fairly favorable Monday night through
Friday. A potential mid level disturbance and associated surface
trough may bring rain chances to the lower Texas coastal waters
Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  57  70  56  72 /  40  20   0   0
BROWNSVILLE          57  71  55  75 /  30  20   0   0
HARLINGEN            55  72  52  73 /  30  20   0   0
MCALLEN              55  72  52  74 /  20  10   0   0
RIO GRANDE CITY      55  75  50  75 /  20   0   0   0
SOUTH PADRE ISLAND   65  70  64  70 /  40  30   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 4 AM to 3 PM CST Sunday for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...60-Speece
Long Term...69-Farris
IDSS...55-Adams
Hazardous weather outlook, Nov 27, 4:06 AM CST, 11 hours before
Hazardous Weather Outlook
National Weather Service Brownsville TX
406 AM CST Sat Nov 27 2021

TXZ248>257-351-353-281015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
406 AM CST Sat Nov 27 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along the beach of the
Lower Texas Coast.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is an elevated risk of rip currents expected along the beach
of the Lower Texas Coast on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-281015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 AM CST Sat Nov 27 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed tonight for portions of the
coastal waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.